| Catalog Number |
6902315 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/22/2025
Type of Reportable Event
Malfunction
Event or Problem Description
(b)(4) / windchill (b)(4), on 22 may 2025, a customer contacted the ortho global technical solution centre (gtsc) to report what was described as discrepant negative reactions in antibody screening using 0.8% selectogen lot vs703 in manual method.Date of events: 22 may 2025, awareness date: 22 may 2025, complainant/complaint reporter: (b)(6) - director of laboratory services reported on 22 may 2025 by the customer to the ortho gtsc.Reagent: 0.8% selectogen (product code 6902315; lot vs703, expiry 10 june 2025; manufactured 08 april 2025) mts anti-igg gel card (product code mts084024; lot 012825001-05; expiry 25 november 2024; manufactured 28 february 2025) patient history: customer transfused frequently (no detail provided) blood group b(abo2) rhd positive.Customer tested positive for antibody screen on (b)(6) 2025, no further detail provided.The customer reported that, on (b)(6) 2025, they had tested a patient sample twice for antibody screening in the indirect antiglobulin test (iat) using 0.8% selectogen lot vs703 and mts anti-igg gel card lot 012825001-05 in manual method, and that they had obtained negative reactions with the 2 cells of the red cell reagent on both occasions.The customer reported that, due to the customer having obtained a positive antibody screen for this patient on (b)(6) 2025, they had sent the patient sample to a reference laboratory for additional testing.The customer reported that the reference laboratory confirmed the presence of an anti-e(rh3) antibody in the patient sample.No further detail was provided.The customer reported that, on the same day for troubleshooting purposes, they had added 100ul of screen cells from vial 2 of 0.8% selectogen with 25ul of patient plasma from the same patient sample in tube method, and that they had obtained a 2+ reaction.No further detail was provided.The customer reported that no biased results had been reported to the physician.The customer reported that the patient was not harmed as a result of the reported events.
Additional Manufacturer Narrative
Investigation details windchill ra610224 the customer reported that quality control testing was carried out on the day of the reported events, and the results were as expected.The confirmation was not provided.Reagent storage and handling conditions were checked and found to be aligned with ortho's recommendations.Ortho gtsc recommended to the customer the following advice regarding their troubleshooting method: 'adding 100ul of rbc's to test is not recommended by qo.Customer did so just to see if this would increase the strength of reactivity.Customer does not have tube method of ortho vision to compare.Instructed customer issue could be donor-sample compatibility.Qo will investigate for presence of e antigen in donor.Customer to honor previous anti-e presence and to monitor.' according to ortho lot-specific information for 0.8% selectogen lot vs703, cell 1 is negative for e(rh3) antigen, and cell 2 is positive and homozygous for e(rh3) antigen.Therefore, it follows that: - the negative reactions obtained with cell 1 are consistent with the expected reactivity of an antie(rh3) antibody.- the negative reactions obtained with cell 2 are not consistent with the expected reactivity of an anti-e(rh3) antibody.As part of the investigation, samples known to contain anti-d, anti-k and anti-fya antibodies were tested for antibody screening (iat) using retained samples of 0.8% selectogen lot vs703 at ortho's manufacturing site.All results were as expected.The e(rh3) antigen status of cell 2 was also confirmed.As part of the investigation, a review of the manufacturing batch record of 0.8% selectogen lot vs703 as used by the customer on the day of the reported event was performed at ortho's manufacturing site.No non-conformances or deviations relating to the customers issues were identified for this product.The results of all in-process and quality assurance release for sale tests were found to be within specifications.A review of the complaints associated with the red cell reagents associated to the donor used to manufacture the e(rh3) antigen positive cell of 0.8% selectogen lot vs703 was performed at ortho's manufacturing site.No trend or systematic failure of this donor was identified.A review of the worldwide complaint database was performed from 12 june 2024 through to 12 june 2025 for 0.8% selectogen lot vs703.No other complaint was identified with call area falseneg.No trend is identified.No further investigation was performed for these incidents.The assignable cause of the discrepant negative reactions in antibody screening obtained by the customer is likely sample related, associated with the patient's anti-e(rh3) antibody being weak and/or at the detection limit of the reagents/technique used.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent to perform as intended.In mitigation of the discrepant negative antibody screening results obtained by the customer, the device instructions for use of 0.8% selectogen red cell reagent state: "optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies." no further complaints of this type have been received from the customer site since the time of the reported events.